MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM ID E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM ID E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-32E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by stryker sales rep that patient is required for revision due to infection.
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: device name#trident cup 50 ; cat#unk_jr ; lot#unknown; device name#metal head 32 ; cat#unk_jr ; lot#unknown; device name# exeter 35.505801351; cat#0580-1-351 ; lot#5727965.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Additional Manufacturer Narrative
An event regarding infection involving an trident liner was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection: the reported device was not returned however photos were provided for review.A review of the provided photos indicated recently explanted devices covered in blood and tissue.No conclusive decision can be made.-clinician review: a review with a clinical consultant indicated "confirmation of event: i can confirm that the patient underwent a hybrid total hip arthroplasty as described above since i was able to see x-rays with the implant in place.I can confirm that the patient underwent explantation of the prostheses since i was able to see photographs of the explanted implants.I do not have an operation report, office notes or post revision x-rays.Root cause analysis: the cause of this event cannot be determined with certainty.Causes of infection, presumably late given the x-ray changes are multifactorial.It is unlikely that this would be due to contamination at the time of surgery but most likely due to seeding of the hip joint from a remote area that may have experienced a bacteremia.Patient factors could contribute especially if the patient was immunocompromised, had poor nutrition, poor dentition, etc.I would not attribute any causality to the implants themselves." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that the patient was revised due to infection.Visual inspection: the reported device was not returned however photos were provided for review.A review of the provided photos indicated recently explanted devices covered in blood and tissue.No conclusive decision can be made.A review with a clinical consultant indicated "confirmation of event: i can confirm that the patient underwent a hybrid total hip arthroplasty as described above since i was able to see x-rays with the implant in place.I can confirm that the patient underwent explantation of the prostheses since i was able to see photographs of the explanted implants.I do not have an operation report, office notes or post revision x-rays.Root cause analysis: the cause of this event cannot be determined with certainty.Causes of infection, presumably late given the x-ray changes are multifactorial.It is unlikely that this would be due to contamination at the time of surgery but most likely due to seeding of the hip joint from a remote area that may have experienced a bacteremia.Patient factors could contribute especially if the patient was immunocompromised, had poor nutrition, poor dentition, etc.I would not attribute any causality to the implants themselves." all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG X3 INSERT 32MM ID E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20063109
Report Number0002249697-2024-01166
Device Sequence Number7784967
Product Code LPH
UDI-Device Identifier07613327039450
UDI-Public07613327039450
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue Number623-00-32E
Device Lot Number41064301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown